Numerical Algorithms

, Volume 71, Issue 4, pp 933–951 | Cite as

Semilocal convergence of an eighth-order method in Banach spaces and its computational efficiency

  • J. P. Jaiswal
Original Paper


The aim of this paper is to study the semilocal convergence of the eighth-order iterative method by using the recurrence relations for solving nonlinear equations in Banach spaces. The existence and uniqueness theorem has been proved along with priori error bounds. We have also presented the comparative study of the computational efficiency in case of R m with some existing methods whose semilocal convergence analysis has been already discussed. Finally, numerical application on nonlinear integral equations is given to show our approach.


Nonlinear equation Banach space Recurrence relation Semilocal convergence Error bound Computational efficiency 

Mathematics Subject Classification (2010)

65H10 65J15 47J25 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Amat, S., Hernández, M.A., Romero, N.: Semilocal convergence of a sixth order iterative method for quadratic equations. Appl. Numer. Math. 62, 833–841 (2012)MathSciNetCrossRefMATHGoogle Scholar
  2. 2.
    Candela, V., Marquina, A.: Recurrence relations for rational cubic methods I: the Halley method. Computing 44, 169–184 (1990)MathSciNetCrossRefMATHGoogle Scholar
  3. 3.
    Candela, V., Marquina, A.: Recurrence relations for rational cubic methods II: the Chebyshev method. Computing 45, 355–367 (1990)MathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    Chen, L., Gu, C., Ma, Y.: Semilocal convergence for a fifth-order Newton’s method using recurrence relations in Banach spaces, Journal of Applied Mathematics, Volume 2011, Article ID 786306, 15 pages (2011)Google Scholar
  5. 5.
    Cordero, A., Torregrosa, J.R., Vassileva, M.P.: Increasing the order of convergence of iterative schemes for solving nonlinear systems. J. Comput. Appl. Math. 252, 86–94 (2013)MathSciNetCrossRefMATHGoogle Scholar
  6. 6.
    Ezquerro, J.A., Hernández, M.A.: Recurrence relations for Chebyshev-type methods. Appl. Math. Optim. 41, 227–236 (2000)MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    Gautschi, W.: Numerical Analysis: An introduction, Birkhäuser, Boston (1997)Google Scholar
  8. 8.
    Grau-Sánchez, M., Grau, Á., Noguera, M.: On the computational efficiency index and some iterative methods for solving systems of nonlinear equations. J. Comput. Appl. Math. 236, 1259–1266 (2011)MathSciNetCrossRefMATHGoogle Scholar
  9. 9.
    Gutiérrez, J.M., Hernández, M.A.: Third-order iterative methods for operators with bounded second derivative. J. Comput. Appl. Math. 82, 171–183 (1997)MathSciNetCrossRefMATHGoogle Scholar
  10. 10.
    Gutiérrez, J.M., Hernández, M.A.: Recurrence relations for the super-Halley method. Comput. Math. Appl. 36, 1–8 (1998)MathSciNetCrossRefMATHGoogle Scholar
  11. 11.
    Hernández, M.A., Salanova, M.A.: Sufficient conditions for semilocal convergence of a fourth-order multipoint iterative method for solving equations in Banach spaces, Southwest. J. Pure Appl. Math. 1, 29–40 (1999)MATHGoogle Scholar
  12. 12.
    Hernández, M.A., Romero, N.: On a characterization of some Newton-like methods of R-order at least three. J. Comput. Appl. Math. 183, 53–66 (2005)MathSciNetCrossRefMATHGoogle Scholar
  13. 13.
    Kantorovich, L.V., Akilov, G.P.: Functional Analysis. Pergamon Press, Oxford (1982)MATHGoogle Scholar
  14. 14.
    Parida, P.K., Gupta, D.K.: Recurrence relations for a Newton-like method in Banach spaces. J. Comput. Appl. Math. 206, 873–887 (2007)MathSciNetCrossRefMATHGoogle Scholar
  15. 15.
    Rall, L.B.: Computational solution of nonlinear operator equations, Robert E. Krieger, New York (1979)Google Scholar
  16. 16.
    Wang, X., Kou, J., Gu, C.: Semilocal convergence of a sixth-order Jarratt method in Banach spaces. Numer. Algor. 57, 441–456 (2011)MathSciNetCrossRefMATHGoogle Scholar
  17. 17.
    Wang, X., Gu, C., Kou, J.: Semilocal convergence of a multipoint fourth-order super Halley method in Banach spaces. Numer. Algor. 56, 497–516 (2011)MathSciNetCrossRefMATHGoogle Scholar
  18. 18.
    Zheng, L., Gu, C.: Semilocal convergence of a sixth-order method in Banach spaces. Numer. Algor. 61, 413–427 (2012)MathSciNetCrossRefMATHGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2015

Authors and Affiliations

  1. 1.Department of MathematicsMaulana Azad National Institute of TechnologyBhopalIndia

Personalised recommendations